Concurrent glucocorticoid taper enables reintroduction of alectinib after drug-induced rash

Read full text
Authors: Amy Liao, Ece Cali Daylan, Saiama Waqar, Jeffrey P. Ward, Spencer Ng
Cited by: 1
References: 6

Abstract

With the rise of precision medicine in oncology, targeted therapies are increasingly used to treat cancers with actionable mutations. Alectinib, a selective anaplastic lymphoma kinase (ALK) inhibitor, is currently approved as a first-line therapy option for patients with metastatic ALK-rearranged non–small cell lung cancer.1,2 Alectinib–associated cutaneous eruption, most commonly described as a morbilliform or macular and papular erythematous rash, is a known adverse effect of alectinib. Although the majority of rashes are classified as grade 1 to 2 according to the National Cancer Institute Common Terminology Criteria for Adverse Events, rare grade ≥ 3 reactions have been reported and may require treatment interruption or discontinuation.

Fields of Study & Subjects

Lung Cancer Treatments and Mutations HER2/EGFR in Cancer Research Chronic Myeloid Leukemia Treatments

Publication details

Journal / source
JAAD Case Reports
Publisher
Elsevier BV
Volume
71
Pages
57–62
Publication date
13 February 2026
Language
EN